Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 657, NWS Jackson, MS

November 8, 2000Hinds County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 8, 2000, 1:09 PM CST for Hinds County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Nov 8, 2000, 1:09 PM CST (19:09 UTC)
Expired
Nov 8, 2000, 1:45 PM CST
In force
36 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Hinds County, MS

What was reported inside it

TimeReportWhereRemark
Nov 8, 1:20 PM CSTThunderstorm WindBolton, MSA few trees were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 081910
SVRJAN
MSC049-081945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
109 PM CST WED NOV 8 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HINDS COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 145 PM CST

* AT 109 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF EDWARDS. THE STORM WAS
  MOVING NORTHEAST AT 45 MILES AN HOUR.

* THE SEVERE THUNDERSTORM WILL...
  AFFECT EDWARDS BY 115 PM.

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

65

LAT...LON 3209 9067 3232 9036 3246 9052 3233 9069
          3225 9070 3215 9077

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 11:45 AM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Nov 8, 11:45 AM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1145 AM CST WED NOV 8 2000

TORNADO WATCH 785 WILL BE REPLACED AT NOON BY TORNADO WATCH
786...WHICH WILL COVER ALL OUR LOUISIANA PARISHES BUT NONE OF
MISSISSIPPI OR SOUTHEAST ARKANSAS. STORM PREDICTION CENTER HAS ALSO
EXPRESSED CONCERN ABOUT SOUTHEAST MS...WHERE CONVECTION IS
DEVELOPING DEEP IN THE WARM SECTOR. ZONE UPDATE WILL BE ISSUED AT
NOON TO REFRESH WATCH BOX COVERAGE...WITH NO OTHER CHANGES PLANNED
FOR NOW.

RESERVE THE RIGHT FOR ANOTHER EARLY AFTERNOON UPDATE DEPENDING ON
MOVEMENT OF WARM FRONT AND/OR SEVERE WEATHER CONCERNS.

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
06

In the hours before

Special weather statement, Nov 8, 7:19 AM CST, 5 hours 50 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
091200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
720 AM CST WED 8 2000

...FLOODING...
WHILE NO WIDE-SCALE FLOODING OR FLASH FLOODING IS EXPECTED...WATER
MAY POND OVER LOW-LYING AREAS AND ROADWAYS IN THUNDERSTORMS FORMING
THROUGH TONIGHT. IN THE MOISTURE-LADEN AIRMASS OVER THE COUNTY
FORECAST AREA...COPIOUS AMOUNTS OF RAINFALL COULD DEVELOP. POTENTIAL
RAIN TOTALS BY THURSDAY MORNING COULD RANGE FROM NEAR ONE INCH IN
SOUTHEAST MISSISSIPPI...TO OVER THREE INCHES OVER PARTS OF NORTHEAST
LOUISIANA...SOUTHEAST ARKANSAS...AND WEST MISSISSIPPI.

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST ARKANSAS
...NORTHEAST LOUISIANA...AND MOST OF MISSISSIPPI TODAY. THE MAIN
THREAT FROM THUNDERSTORMS DEVELOPING IN THIS ENVIRONMENT WILL BE
STRONG...DAMAGING WINDS...HAIL...AND FREQUENT LIGHTNING. ISOLATED
TORNADOES ARE ALSO POSSIBLE.

A WARM FRONT WILL GRADUALLY LIFT NORTH OVER THE AREA...WHILE A
VIGOROUS LOW-LEVEL JET WILL STEADILY PUMP MOISTURE INTO THE LOWER
MISSISSIPPI RIVER VALLEY FROM THE GULF OF MEXICO TODAY. AT THE SAME
TIME...A STRONG UPPER-LEVEL JET WILL ACCELERATE OVER THE REGION THIS
AFTERNOON. ANY BREAKS IN THE CLOUD COVER WILL ALLOW INSOLATION TO
WARM THE MOISTURE-RICH AIR OVER THE REGION AND FURTHER DESTABILIZE
THE ATMOSPHERE.

STRONG THUNDERSTORMS HAVE ALREADY OCCURRED OVER LOUISIANA AND THE
SOUTHWESTERN PORTION OF OUR COUNTY WARNING AREA THIS MORNING.
ADDITIONAL THUNDERSTORMS WILL DEVELOP THROUGH THURSDAY MORNING.
STORM SPOTTERS WEST OF INTERSTATE 55 WILL LIKELY BE NEEDED LATER
THIS MORNING AND TONIGHT. SPOTTERS EAST OF INTERSTATE 55 WILL LIKELY
BE NEEDED THIS AFTERNOON AND TONIGHT. ALL RESIDENTS SHOULD REMAIN
ALERT TO RAPIDLY CHANGING OR DEVELOPING WEATHER CONDITIONS TODAY AND
TONIGHT.

FOR MORE INFORMATION PLEASE VISIT 	OUR WEB SITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES A GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Special weather statement, Nov 8, 8:35 AM CST, 4 hours 34 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
091200-

HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPO IN THUNDERSTORMS SECTION
NATIONAL WEATHER SERVICE JACKSON MS
720 AM CST WED 8 2000

...FLOODING...
WHILE NO WIDE-SCALE FLOODING OR FLASH FLOODING IS EXPECTED...WATER
MAY POND OVER LOW-LYING AREAS AND ROADWAYS IN THUNDERSTORMS FORMING
THROUGH TONIGHT. IN THE MOISTURE-LADEN AIRMASS OVER THE COUNTY
FORECAST AREA...COPIOUS AMOUNTS OF RAINFALL COULD DEVELOP. POTENTIAL
RAIN TOTALS BY THURSDAY MORNING COULD RANGE FROM NEAR ONE INCH IN
SOUTHEAST MISSISSIPPI...TO OVER THREE INCHES OVER PARTS OF NORTHEAST
LOUISIANA...SOUTHEAST ARKANSAS...AND WEST MISSISSIPPI.

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND MOST OF MISSISSIPPI TODAY. THE
MAIN THREAT FROM THUNDERSTORMS DEVELOPING IN THIS ENVIRONMENT WILL
BE STRONG...DAMAGING WINDS...HAIL...AND FREQUENT LIGHTNING. ISOLATED
TORNADOES ARE ALSO POSSIBLE.

A WARM FRONT WILL GRADUALLY LIFT NORTH OVER THE AREA...WHILE A
VIGOROUS LOW-LEVEL JET WILL STEADILY PUMP MOISTURE INTO THE LOWER
MISSISSIPPI RIVER VALLEY FROM THE GULF OF MEXICO TODAY. AT THE SAME
TIME...A STRONG UPPER-LEVEL JET WILL ACCELERATE OVER THE REGION THIS
AFTERNOON. ANY BREAKS IN THE CLOUD COVER WILL ALLOW INSOLATION TO
WARM THE MOISTURE-RICH AIR OVER THE REGION AND FURTHER DESTABILIZE
THE ATMOSPHERE.

STRONG THUNDERSTORMS HAVE ALREADY OCCURRED OVER LOUISIANA AND THE
SOUTHWESTERN PORTION OF OUR COUNTY WARNING AREA THIS MORNING.
ADDITIONAL THUNDERSTORMS WILL DEVELOP THROUGH THURSDAY MORNING.
STORM SPOTTERS WEST OF INTERSTATE 55 WILL LIKELY BE NEEDED LATER
THIS MORNING AND TONIGHT. SPOTTERS EAST OF INTERSTATE 55 WILL LIKELY
BE NEEDED THIS AFTERNOON AND TONIGHT. ALL RESIDENTS SHOULD REMAIN
ALERT TO RAPIDLY CHANGING OR DEVELOPING WEATHER CONDITIONS TODAY AND
TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES A GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
Special weather statement, Nov 8, 1:01 PM CST, 8 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
091200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
100 PM CST WED 8 2000

...THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT IN EASTERN LOUISIANA AND MISSISSIPPI...ESPECIALLY SOUTH OF
INTERSTATE 20.  THE MAIN THREAT THIS AFTERNOON WILL BE FROM HAIL AND
DAMAGING STRAIGHT-LINE WINDS.  ISOLATED SUPERCELL STORMS MAY ALSO
PRODUCE BRIEF TORNADOES...ESPECIALLY IN MISSISSIPPI.  SPOTTER
ACTIVATION MAY OCCUR AT ANYTIME THROUGH THIS EVENING.

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND
EVENING ALONG AND SOUTH OF A VICKSBURG TO STARKVILLE LINE.  MOST OF
THESE STORMS WILL REMAIN BELOW SEVERE LIMITS.  HOWEVER...VERTICAL
WIND PROFILES SUGGEST THAT A FEW STORMS MAY PRODUCE BRIEF
TORNADOES...ESPECIALLY NEAR THE VICINITY OF THE WARM FRONT.  IN
ADDITION...A STRONG COLD FRONT IN EAST TEXAS WILL SWEEP THROUGH
LOUISIANA AND MISSISSIPPI LATE TONIGHT.  A LINE OF STRONG TO SEVERE
THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT...WITH THE MAIN THREAT
BEING FROM STRAIGHT-LINE WINDS.

...FLOODING...
WHILE NO WIDE-SCALE FLOODING OR FLASH FLOODING IS EXPECTED...STORMS
THAT DEVELOP GENERALLY SOUTH OF INTERSTATE 20 MAY PRODUCE VERY HEAVY
LOCALIZED RAINS THROUGH TONIGHT. IN THE MOISTURE-LADEN AIRMASS...
COPIOUS AMOUNTS OF RAINFALL COULD DEVELOP. POTENTIAL RAIN TOTALS BY
THURSDAY MORNING COULD RANGE FROM NEAR ONE INCH IN SOUTHEAST
MISSISSIPPI...TO OVER THREE INCHES OVER PARTS OF NORTHEAST
LOUISIANA...SOUTHEAST ARKANSAS...AND WEST MISSISSIPPI.

FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES A GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 9:59 PM CSTSevere Thunderstorm WarningJANJefferson Davis31 min
Nov 8, 6:39 AM CSTSevere Thunderstorm WarningJANAdams36 min
Nov 8, 12:40 PM CSTSevere Thunderstorm WarningJANClaiborne35 min
Nov 8, 1:37 PM CSTSevere Thunderstorm WarningJANLamar23 min
Nov 8, 1:40 PM CSTSevere Thunderstorm WarningJANMadison35 min
Nov 8, 1:43 PM CSTSevere Thunderstorm WarningJANSmith32 min
Nov 8, 2:06 PM CSTSevere Thunderstorm WarningJANJasper24 min
Nov 8, 2:22 PM CSTSevere Thunderstorm WarningJANNewton23 min
Nov 8, 2:44 PM CSTSevere Thunderstorm WarningJANNeshoba46 min
Nov 8, 3:04 PM CSTSevere Thunderstorm WarningJANLeake41 min
Nov 8, 3:07 PM CSTSevere Thunderstorm WarningJANWarren38 min
Nov 8, 3:24 PM CSTTornado WarningJANIssaquena, Warren36 min
Nov 8, 3:30 PM CSTSevere Thunderstorm WarningJANAttala30 min
Nov 8, 3:46 PM CSTSevere Thunderstorm WarningJANCarroll44 min
Nov 8, 3:54 PM CSTSevere Thunderstorm WarningJANNeshoba36 min
Nov 8, 3:58 PM CSTTornado WarningJANYazoo47 min
Nov 8, 4:09 PM CSTTornado WarningJANAdams51 min
Nov 8, 4:12 PM CSTSevere Thunderstorm WarningJANWebster33 min
Nov 8, 4:18 PM CSTSevere Thunderstorm WarningJANGrenada42 min
Nov 8, 4:38 PM CSTTornado WarningJANYazoo37 min
Nov 8, 4:50 PM CSTTornado WarningJANHolmes40 min
Nov 8, 5:18 PM CSTTornado WarningJANClaiborne, Jefferson27 min
Nov 8, 5:27 PM CSTTornado WarningJANCarroll, Montgomery33 min
Nov 8, 5:35 PM CSTTornado WarningJANCopiah, Hinds25 min
Nov 8, 5:57 PM CSTTornado WarningJANHinds33 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.